Alert archive / Nebraska / High Wind Warnings in 2025

High Wind Warning 6, NWS North Platte, NE

November 24, 202526 counties in Nebraska

NWS North Platte, NE issued this high wind warning at Nov 24, 2025, 1:17 PM MST for 26 counties in Nebraska. It took effect at Nov 25, 2025, 5:00 AM MST. It was in force for 12 hr. 36 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 24, 2025, 1:17 PM MST (20:17 UTC)
In effect from
Nov 25, 2025, 5:00 AM MST
Expired
Nov 25, 2025, 5:00 PM MST
In force
12 hr
Issued by
NWS North Platte, NE
All 26 counties

Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 25 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 25, 5:40 AM MSTNON-TSTM WND GST 604 Sw Butte, NE
Nov 25, 8:01 AM MSTNON-TSTM WND GST 64Valentine, NE
Nov 25, 8:32 AM MSTNON-TSTM WND GST 602 Wnw Springview, NE
Nov 25, 8:32 AM MSTNON-TSTM WND GST 602 Wnw Springview, NE
Nov 25, 8:35 AM MSTNON-TSTM WND GST 643 Se Springview, NE
Nov 25, 8:49 AM MSTTSTM WND GST 6313 Wnw Merritt Reservoi, NE.
Nov 25, 8:49 AM MSTTSTM WND GST 6313 Wnw Merritt Reservoi, NE
Nov 25, 9:06 AM MSTNON-TSTM WND GST 721 Ne Valentine, NE
Nov 25, 9:06 AM MSTNON-TSTM WND GST 721 Nne Valentine, NE
Nov 25, 9:10 AM MSTNON-TSTM WND GST 62Broken Bow, NE
Nov 25, 9:14 AM MSTNON-TSTM WND GST 6214 Nne Brownlee, NE
Nov 25, 9:17 AM MSTNON-TSTM WND GST 598 S Stuart, NE
Nov 25, 9:59 AM MSTNON-TSTM WND GST 6815 Nw Oneill, NE
Nov 25, 10:05 AM MSTNON-TSTM WND GST 654 Sw Butte, NE
Nov 25, 10:34 AM MSTNON-TSTM WND GST 723 Se Spencer, NE
Nov 25, 10:55 AM MSTHIGH SUST WINDS 40Grant, NE
Nov 25, 11:12 AM MSTNON-TSTM WND GST 61Imperial, NE
Nov 25, 11:15 AM MSTNON-TSTM WND GST 5916 Ne Ellsworth, NE
Nov 25, 11:15 AM MSTNON-TSTM WND GST 614 Sw Cody, NE
Nov 25, 11:15 AM MSTNON-TSTM WND GST 625 E Kilgore, NE
Nov 25, 11:15 AM MSTNON-TSTM WND GST 637 E Merriman, NE
Nov 25, 11:15 AM MSTNON-TSTM WND GST 663 E Sparks, NE
Nov 25, 11:23 AM MSTNON-TSTM WND GST 602 W Halsey, NE
Nov 25, 12:06 PM MSTNON-TSTM WND GST 67Sargent, NE
Nov 25, 12:43 PM MSTNON-TSTM WND GST 5910 Nne Taylor, NE
Nov 25, 12:47 PM MSTNON-TSTM WND GST 603 Ese Tryon, NE
Nov 25, 12:48 PM MSTNON-TSTM WND GST 625 N Ainsworth, NE
Nov 25, 12:49 PM MSTNON-TSTM WND GST 662 W Springview, NE
Nov 25, 12:50 PM MSTNON-TSTM WND GST 608 N Bassett, NE
Nov 25, 12:51 PM MSTNON-TSTM WND GST 6212 Sw Naper, NE
Nov 25, 12:51 PM MSTNON-TSTM WND GST 622 Nw Naper, NE
Nov 25, 12:52 PM MSTNON-TSTM WND GST 5920 Nnw Whitman, NE
Nov 25, 12:57 PM MSTNON-TSTM WND GST 635 Sw Atkinson, NE
Nov 25, 12:58 PM MSTNON-TSTM WND GST 6013 S Amelia, NE
Nov 25, 12:58 PM MSTNON-TSTM WND GST 6110 Sse Thedford, NE
Nov 25, 1:04 PM MSTNON-TSTM WND GST 593 E Burwell, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The text

As transmitted.

603 
WWUS73 KLBF 242017
NPWLBF

URGENT - WEATHER MESSAGE
National Weather Service North Platte NE
117 PM MST Mon Nov 24 2025

NEZ004>010-023>029-094-252230-
/O.UPG.KLBF.HW.A.0004.251125T0600Z-251126T0000Z/
/O.NEW.KLBF.HW.W.0006.251125T1200Z-251126T0000Z/
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Grant-
Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Western Cherry-
Including the cities of Valentine, Ainsworth, Gordon, Bartlett,
O'Neill, Kilgore, Dunning, Taylor, Halsey, Purdum, Rushville,
Hyannis, Atkinson, Spencer, Thedford, Lynch, Springview, Cody,
Ericson, Merriman, Butte, Bassett, Eli, Brewster, Mullen,
Burwell, and Rose
117 PM MST Mon Nov 24 2025 /217 PM CST Mon Nov 24 2025/

...HIGH WIND WARNING IN EFFECT FROM 5 AM MST /6 AM CST/ TO 5 PM MST 
/6 PM CST/ TUESDAY...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Portions of north central, panhandle, and west central 
  Nebraska.

* WHEN...From 5 AM MST /6 AM CST/ to 5 PM MST /6 PM CST/ Tuesday.

* IMPACTS...Damaging winds may blow down trees and power lines. 
  Travel will be difficult, especially for high profile vehicles.

$$

NEZ022-035>038-056>059-069>071-252230-
/O.NEW.KLBF.HW.W.0006.251125T1200Z-251126T0000Z/
Garden-Arthur-McPherson-Logan-Custer-Deuel-Keith-Perkins-Lincoln-
Chase-Hayes-Frontier-
Including the cities of Chappell, Big Springs, Oshkosh, Ogallala,
Wauneta, Enders, Broken Bow, Paxton, Lewellen, Tryon, Arthur,
Champion, Imperial, Maywood, Stapleton, North Platte, Ringgold,
Eustis, Grant, Hayes Center, and Curtis
117 PM MST Mon Nov 24 2025 /217 PM CST Mon Nov 24 2025/

...HIGH WIND WARNING IN EFFECT FROM 5 AM MST /6 AM CST/ TO 5 PM MST 
/6 PM CST/ TUESDAY...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 55 mph 
  expected.

* WHERE...Portions of central, panhandle, southwest, and west 
  central Nebraska.

* WHEN...From 5 AM MST /6 AM CST/ to 5 PM MST /6 PM CST/ Tuesday.

* IMPACTS...Damaging winds may blow down trees and power lines. 
  Travel will be difficult, especially for high profile vehicles.

$$

For more information from the National Weather Service, visit 
www.weather.gov/lbf.

Gomez
3 follow-up statements
542 
WWUS73 KLBF 250800
NPWLBF

URGENT - WEATHER MESSAGE
National Weather Service North Platte NE
100 AM MST Tue Nov 25 2025

NEZ004>010-022>029-035>038-056>059-069>071-094-252000-
/O.CON.KLBF.HW.W.0006.251125T1200Z-251126T0000Z/
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
Including the cities of Wauneta, Imperial, Stapleton, Ringgold,
Enders, Halsey, Chappell, Eustis, Mullen, Hyannis, Taylor,
Champion, Dunning, Hayes Center, Brewster, Merriman, Ainsworth,
Cody, Thedford, Valentine, Grant, Kilgore, Rushville, Rose,
O'Neill, Spencer, Ogallala, Lynch, Eli, Oshkosh, Lewellen,
Arthur, Springview, Broken Bow, Purdum, Big Springs, Bartlett,
Tryon, Butte, Burwell, Paxton, Maywood, Curtis, Atkinson,
Ericson, Bassett, North Platte, and Gordon
100 AM MST Tue Nov 25 2025 /200 AM CST Tue Nov 25 2025/

...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 AM MST /6 AM CST/ 
EARLY THIS MORNING TO 5 PM MST /6 PM CST/ THIS AFTERNOON...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Portions of western and north central Nebraska.

* WHEN...From 5 AM MST /6 AM CST/ early this morning to 5 PM MST /6 
  PM CST/ this afternoon.

* IMPACTS...Damaging winds may blow down trees and power lines. 
  Sporadic power outages are possible. Travel will be difficult, 
  especially for high profile vehicles.

$$

For more information from the National Weather Service, visit 
www.weather.gov/lbf.

NMJ
985 
WWUS73 KLBF 252042
NPWLBF

URGENT - WEATHER MESSAGE
National Weather Service North Platte NE
142 PM MST Tue Nov 25 2025

NEZ004>010-022>029-035>038-056>059-069>071-094-260000-
/O.CON.KLBF.HW.W.0006.000000T0000Z-251126T0000Z/
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
Including the cities of Cody, Stapleton, Thedford, Dunning,
Eustis, Lewellen, Big Springs, Burwell, Hyannis, Chappell,
Valentine, Rose, Ainsworth, Hayes Center, Bassett, North Platte,
Merriman, Taylor, Enders, Butte, Purdum, Oshkosh, Lynch, Curtis,
Kilgore, Halsey, Paxton, Maywood, Champion, Springview, Brewster,
Tryon, O'Neill, Mullen, Ringgold, Rushville, Ogallala, Bartlett,
Broken Bow, Eli, Wauneta, Gordon, Spencer, Ericson, Imperial,
Arthur, Atkinson, and Grant
142 PM MST Tue Nov 25 2025 /242 PM CST Tue Nov 25 2025/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/ 
THIS AFTERNOON...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph.

* WHERE...Portions of central, north central, panhandle, southwest, 
  and west central Nebraska.

* WHEN...Until 5 PM MST /6 PM CST/ this afternoon.

* IMPACTS...Damaging winds may blow down trees and power lines. 
  Travel will be difficult, especially for high profile vehicles.

$$

For more information from the National Weather Service, visit 
www.weather.gov/lbf.

Gomez
137 
WWUS73 KLBF 252340
NPWLBF

URGENT - WEATHER MESSAGE
National Weather Service North Platte NE
440 PM MST Tue Nov 25 2025

NEZ004>010-022>029-035>038-056>059-069>071-094-260045-
/O.EXP.KLBF.HW.W.0006.000000T0000Z-251126T0000Z/
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
Including the cities of Ringgold, Maywood, Champion, Imperial,
Ogallala, Oshkosh, Kilgore, Purdum, Halsey, Arthur, Gordon,
Broken Bow, Rushville, Bassett, Ericson, Atkinson, Hyannis,
Tryon, Cody, Butte, Dunning, North Platte, Burwell, Hayes Center,
Brewster, Stapleton, Wauneta, Taylor, Lewellen, Ainsworth,
Chappell, Paxton, Enders, Merriman, Bartlett, Big Springs, Grant,
Eustis, Rose, Mullen, Valentine, Lynch, Curtis, Springview,
O'Neill, Eli, Thedford, and Spencer
440 PM MST Tue Nov 25 2025 /540 PM CST Tue Nov 25 2025/

...HIGH WIND WARNING WILL EXPIRE AT 5 PM MST /6 PM CST/ THIS 
AFTERNOON...

The threat for high winds has ended.

$$

For more information from the National Weather Service, visit 
www.weather.gov/lbf.

Roberg

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this high wind warning went out at Nov 24, 10:53 AM MST, 2 hours 24 minutes earlier. Its key messages:

  • A slow tracking upper-level low will promote light rain across mainly the Sandhills east through North Central Nebraska today where total rain may approach a quarter of an inch in spots.
  • A High Wind Watch has been issued for much of the day Tuesday across northern Nebraska as strong winds 50-60 mph develop behind a passing cold front.
  • The extended forecast continues to focus on the potential for snow to impact post-Thanksgiving travel, but confidence in precise details remains low.
Area forecast discussion, Nov 24, 10:53 AM MST, 2 hours 24 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
1153 AM CST Mon Nov 24 2025

.KEY MESSAGES...

- A slow tracking upper-level low will promote light rain across mainly
  the Sandhills east through North Central Nebraska today where
  total rain may approach a quarter of an inch in spots.

- A High Wind Watch has been issued for much of the day Tuesday across
  northern Nebraska as strong winds 50-60 mph develop behind a
  passing cold front.

- The extended forecast continues to focus on the potential for
  snow to impact post-Thanksgiving travel, but confidence in
  precise details remains low.

&&

.SHORT TERM /THROUGH TUESDAY NIGHT/...
Issued at 402 AM CST Mon Nov 24 2025

This morning, satellite analysis shows a mature mid-level low slowly
shifting east across western Kansas. On the northern periphery, much
colder cloud tops show an area of strong lift colocated with the
deformation band. This area of stronger ascent is helping drive a
narrow band of heavier precipitation. Rates have generally remained
at or below 0.10" per hour and don't foresee any reason to stray from
this. Temperatures along and south of this precipitation band were
holding in the low to middle 40s, plenty warm for all rain. Further
north, removed from the active rain, temperatures were much colder
where light northerly winds were observed with values in the middle
20s to middle 30s.

Today...the upper-level low to the south will slowly track west to
east across central Kansas. As this happens, low pressure aloft will
slowly weaken and similarly, convergence on the northern periphery
will quickly weaken. This should allow light rain to persist through
daybreak but wane through the daytime. Leaned heavily on HREF
guidance will a further nudge to evening HRRR runs for PoPs which
paints 50-70% across the eastern Sandhills and North Central
Nebraska falling rapidly to < 20% by early afternoon. Made little
adjustments to inherited temperatures, only shifting the narrow belt
of cooler values owing to lingering precipitation. Overall though,
values remain in the low to middle 50s, or roughly 5 to 15F above
normal for late November.

Tonight/Tuesday...High Wind Watches (HW.A) have been issued for
northern Nebraska beginning tonight and lasting through much of
Tuesday. A low-amplitude shortwave will cross the Northern Rockies
through the day, ejecting onto the Plains of South Dakota by late
tonight. This should promote weak low-pressure development over
eastern Montana. A sharpening cold front will subsequently dive
south, reinforced by moderately strong high pressure settling out of
western Canada. This will will promote strong CAA with rapid
pressure rises. An abrupt wind shift with strong gusts will herald
this front's arrival. Can't rule out gusts nearing 50-60 mph with
this initial surge of wind, however, gusts should peak during the
daytime strong cold advection continues. On the southern periphery
of the upper-level low, flow in the lower levels will strengthen as
height fields compress invof an approaching h85 trough axis. NBM
guidance paints 70%+ probabilities of exceeding 48 knot gusts along
the Nebraska/South Dakota border and BUFKIT soundings show
unidirectional flow within a well-mixed boundary layer early in the
day. Within this mixed layer, speeds range from 40-50 knots with
NAM/GFS solutions both depicting fairly similar outputs. Did opt to
begin the HW.A early to account for the frontal passage and any gusts
that may accompany that, however, significant wind gusts are rare in
the pre-dawn hours. Nevertheless, even if initial gusts fall short
confidence is higher during the late morning and early afternoon
hours for seeing 50 knot (~60 mph) gusts. Pressure rises will slow
during the late afternoon and as the h85 trough begins to shift east
across South Dakota, flow in the lower levels should weaken in
response and allow the high wind threat to subside. Even with the
cold air filling in, temperatures should range from near to slightly
below normal values in the middle 30s to lower 40s.

Tuesday night...moderately strong high pressure will continue to
move in from the northwest. This will allow winds to drop off and
lead to a fairly calm and cool night. Westerly flow should continue
and this will allow for some cold air drainage in the low-lying
areas. Even considering this, expecting fairly expansive cold
temperatures with forecast lows falling into the lower teens in the
west to near 20F in the east. These values are near to slightly
below normal for late November.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
Issued at 402 AM CST Mon Nov 24 2025

Wednesday/Thanksgiving...mid-level disturbance glancing by to the
north will deepen over the Great Lakes. Northwesterly flow will
develop behind this feature and prevail across the Plains into
Intermountain West as a result. With increasing heights and lack of
any appreciable disturbance embedded within the flow, dry weather is
likely to start the holiday travel period. Temperatures will remain
slightly cooler than seasonable norms with highs ranging from the
middle 30s to middle 40s northeast to southwest. Overall, little to
no impacts to travel are expected during this timeframe.

Friday into the weekend...Attention quickly turns to the post-
holiday weekend with possible travel impacts due to wintry weather
across at least portions of the region. Ridging upstream will
quickly breakdown as a shortwave approaches the Pacific Northwest by
late in the day Thursday. This feature will phase back into the flow
with evolution and progression somewhat in question during the late
week. While deterministic solutions continue to show large
variations in the upper-level pattern, ensembles continue to paint a
northwest to southeast oriented band of precipitation deliver a
glancing blow to our northern and particularly northeastern zones
Friday into Saturday. A quick look at thermal profiles supports an
all-snow event though QPF remains fairly light. This likely explains
the latest WPC outlook which removes much of our northern zones from
any outlook for wintry weather on Day 6 (Day 7 previously). EPS/GEFS
show only middling (~40-50%) probabilities of exceeding 0.10" for
the Friday/Saturday timeframe. Ensemble means suggest the threat for
accumulating snow does exist, however, so folks with travel plans
should continue to monitor the forecast. This is especially true for
anyone going north to the Dakotas where heavier QPF and thus heavier
snow is expected. Temperatures will bottom out this weekend where
ECWMF Extreme Forecast Index (EFI) paints slight negative anomalies
for MaxTs. The going forecast calls for daytime highs to fall into
the 30s and eventually the 20s to end the month with values below
the 10th percentile in climatology for both LBF/VTN on Sunday.

Monday and beyond...a convoluted upper-level pattern casts some
doubts on precise details for early next week. Overall, the upper
pattern appears to remain active though a split-flow regime could
keep things fairly quiet locally. NBM temperature spreads grow
significantly with inner-quartile ranges quickly reaching 15 then
20F for Monday and Tuesday respectively. Even so, 25th percentile
values show moderation towards the middle of next week suggesting
our fall to well below-normal values for the holiday weekend should
be short-lived.

&&

.AVIATION /18Z TAFS THROUGH 18Z TUESDAY/...
Issued at 1140 AM CST Mon Nov 24 2025

Stratus will continue to linger through early afternoon with
scattered light rain showers across the southern Sandhills into
southwest Nebraska, with MVFR to IFR conditions possible through
early afternoon across this area, including KLBF terminal. Cigs
will lift by this evening and will see a return of VFR
conditions for the remainder of the forecast period. There will
be LLWS after midnight across portions of western and north
central Nebraska including KVTN and KLBF terminals, with winds
of 50 kts out of the northwest just above the sfc. Sfc winds
will also increase Tuesday morning out of the northwest with
sustained winds of 15 to 30 kts and gust up to 50 kts, strongest
winds will be across the northern Sandhills.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
High Wind Watch from late tonight through Tuesday afternoon
for NEZ004>010-023>029-094.

&&

SHORT TERM...NMJ
LONG TERM...NMJ
AVIATION...Gomez
Hazardous weather outlook, Nov 24, 4:09 AM MST, 9 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
509 AM CST Mon Nov 24 2025

NEZ004>010-022>029-035>038-056>059-069>071-094-251115-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant-
Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan-
Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
509 AM CST Mon Nov 24 2025 /409 AM MST Mon Nov 24 2025/

This Hazardous Weather Outlook is for portions of western and north
central Nebraska.

.DAY ONE...Today and tonight.

Early this morning, patchy fog will be possible mainly for areas
along and south of an Ogallala to Burwell line. Visibility of one
mile or less will be possible before conditions improve by late
morning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

A High Wind Watch is in effect for northern Nebraska beginning early
Tuesday morning and lasting through the afternoon. Northwest wind
gusts of around 60 mph will be possible in the Watch area, with gusts
peaking closer to 50 mph elsewhere.

We continue to monitor the potential for snow affecting post-holiday
travel Friday through Sunday. At this time, confidence in precise
details is limited but folks should closely monitor later forecasts
for the latest information.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 24, 1:23 AM MSTHigh Wind WatchLBFBlaine, Boyd, Brown, Cherry, Garfield, Grant and 8 more12 hr

Nearby

High Wind Warnings in Nebraska, 2025Every high wind warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.